Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Taking cymbalta, vyvanse and antibiotic. Noticed dry mouth, white sore spots on tongue. Side effect?

User rating for this question
Very Good
Answered by
Practicing since : 1996
Answered : 1846 Questions
I have been taking Cymbalta and Vyvanse regularly for the past 9 months. I have had very little problems with dry mouth; however, since having some major bladder surgery Nov 2012 and being on several antibiotics I have had an incredibly dry mouth, white sore spots on my tongue that vary from very painful to almost healed but they always come back. I was prescribed 10 days of a Nystatin rinse by my surgeon whiched helped some but never completely took care of the dry mouth, sores, burning feeling and inability to eat mildly spicy food. Do you think these symptoms are from my meds or all the antibiotics I have been on? And which Dr do I talk to about surgeon who preformed the surgery or the Dr prescribing the Cymbalt and Vyvanse?
Posted Tue, 19 Mar 2013 in Medicines and Side Effects
Answered by Dr. Y V Siva Sankara Murty 25 minutes later

Thanks for writing to us
Dry mouth could be side effect of Cymbalta and also Vyvanse.

Nystatin rinse suggest it could be because of oral thrush. You were on antibiotics for your surgery and that could be the cause of thrush. You can consult oral care physician or dentist for the same.
In addition, a vitamin B complex deficiency could also be precipitating your problem. Please take about 1.5 fruits and 4-5 servings of fruits and vegetables daily.

Hope this helps.
Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor